Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 4, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Feb 21, 2005, 11:53 AM EST for Blount County, Monroe County, Polk County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2005, 11:53 AM EST (16:53 UTC)
- Expired
- Feb 21, 2005, 12:30 PM EST
- In force
- 37 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Blount County, TN, Monroe County, TN, Polk County, TN
The radar
The Knoxville radar (KMRX), 107 km from the middle of the area, began a volume at 16:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 21, 9:40 AM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.9 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -286 J/kg
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMRX 211653
SVRMRX
TNC009-123-139-211730-
/O.NEW.KMRX.SV.W.0004.050221T1653Z-050221T1730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
1153 AM EST MON FEB 21 2005
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLOUNT COUNTY IN EAST TENNESSEE
THIS INCLUDES THE CITIES OF...MARYVILLE...ALCOA
MONROE COUNTY IN EAST TENNESSEE
THIS INCLUDES THE CITY OF MADISONVILLE
POLK COUNTY IN EAST TENNESSEE
THIS INCLUDES THE CITIES OF...DUCKTOWN...BENTON
* UNTIL 1230 PM EST
* AT 1150 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF ALCOA TO 7 MILES
SOUTH OF MADISONVILLE TO 19 MILES SOUTHWEST OF BENTON...OR ALONG A
LINE EXTENDING FROM 9 MILES NORTHWEST OF ALCOA TO 7 MILES SOUTH OF
MADISONVILLE TO 12 MILES SOUTH OF CLEVELAND...AND MOVING EAST AT 55
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MARYVILLE...EAGLETON VILLAGE AND ALCOA BY NOON EST
DUCKTOWN BY 1220 PM EST
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LAT...LON 3570 8367 3563 8367 3542 8402 3525 8412
3527 8422 3522 8430 3500 8435 3500 8476
3524 8470 3526 8452 3534 8440 3547 8444
3567 8434 3561 8421 3564 8413 3580 8416
3580 8413 3585 8413
$$
TG1 follow-up statement
000
WWUS54 KMRX 211721
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1219 PM EST MON FEB 21 2005
TNC009-123-139-211730-
/O.CON.KMRX.SV.W.0004.000000T0000Z-050221T1730Z/
BLOUNT TN-MONROE TN-POLK TN-
1219 PM EST MON FEB 21 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1230 PM EST FOR
POLK...MONROE AND BLOUNT COUNTIES...
AT 1213 PM EST...DOPPLER RADAR CONTINUED TO SHOW...AND LOCAL LAW
ENFORCEMENT CONFIRMED...A LINE OF SEVERE THUNDERSTORMS MOVING EAST
AT 55 MPH ACROSS EASTERN BLOUNT...MONROE...AND POLK COUNTIES. THIS
LINE WAS APPROACHING THE NORTH CAROLINA STATE LINE.
THESE STORMS PRODUCE UP TO QUARTER SIZED HAIL IN WESTERN POLK COUNTY
NEAR PARKSVILLE...DIME TO PENNY SIZED HAIL IN MONROE COUNTY...AND
BLEW A TRAMPOLINE ACROSS A ROAD IN MARYVILLE IN BLOUNT COUNTY.
IN ADDITION...THESE STORMS HAVE PRODUCED ALMOST CONTINUOUS LIGHTNING
AND STARTED SOME BUILDINGS ON FIRE IN OTHER AREAS. THESE ARE LIFE
THREATENING STORMS. TAKE COVER NOW AND REMAIN INDOORS UNTIL THEY
HAVE COMPLETELY PASSED.
LAT...LON 3570 8367 3563 8367 3542 8402 3525 8412
3527 8422 3522 8430 3500 8435 3500 8476
3524 8470 3526 8452 3534 8440 3547 8444
3567 8434 3561 8421 3564 8413 3580 8416
3580 8413 3585 8413
$$
BBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 9:57 AM EST, 1 hour 56 minutes earlier.
Area forecast discussion, Feb 21, 9:57 AM EST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 957 AM EST MON FEB 21 2005 .DISCUSSION...MAIN CONCERN THIS MORNING IS THE MCS OVER WRN HALF OF TN...AND HOW FAR EAST THE THREAT OF SEVERE THUNDERSTORMS EXISTS THIS MORNING. THE AIRMASS OVER E TN/SW NC/SW VA IS CONSIDERABLY MORE STABLE THAN W AND MIDDLE TN...BOTH SURFACE BASED AND ELEVATED. THE BEST THREAT FOR OUR AREA WILL BE SE TN...WHICH IS CLOSEST TO THE WARM FRONT WHICH WAS LOCATED JUST SW OF CHA AT 13Z. THE INITIAL MCS DID WEAKEN UPON REACHING OUR FORECAST AREA...AND SPC IS MONITORING MIDDLE TN CONVECTIVE ACTIVITY FOR POSSIBLE NEW WATCH TOWARD 15Z. OTHERWISE...HIGH POPS IN CURRENT FORECAST LOOKS GOOD FOR TODAY WITH A CHANCE OF THUNDERSTORMS. IF A WATCH IS ISSUED INTO E TN...THEN WILL WORD THUNDERSTORMS A LITTLE STRONGER. ALSO...MAY NEED TO LOWER MAX TEMP FORECAST A FEW DEGREES IN THE COOLEST AND MOST STABLE PARTS OF THE FORECAST AREA (SW VA AND EXTREME NE TN). && && .MRX WATCHES/WARNINGS/ADVISORIES... .NC......NONE. .TN......NONE. .VA......NONE. && TG
Hazardous weather outlook, Feb 21, 3:42 AM EST, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 342 AM EST MON FEB 21 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-221000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 342 AM EST (242 AM CST) MON FEB 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... SCATTERED THUNDERSTORMS CAN BE EXPECTED TODAY AND THIS EVENING. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL...GUSTY WINDS UP TO 40 MPH...HEAVY RAIN...AND FREQUENT LIGHTNING. RAINFALL UP TO ONE INCH AN HOUR IS POSSIBLE WITH THE STRONGER STORMS WHICH MAY PRODUCE PONDING OF LOW LYING AREAS AND STREET FLOODING. .DAYS TWO THROUGH SEVEN (TUESDAY THROUGH SUNDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DH
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 11:29 AM EST | Severe Thunderstorm Warning | MRX | Bradley, Loudon, McMinn, Monroe | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.